Lisinopril Nova Southeastern University, Severe Anaphylactic Reaction, Emergency Doctors, Food Particles, Emergency Visit
In 2007 I was diagnosed with HBP and enlarged prostate at the same time. I was working and had medical coverage with my PCP at Nova Southeastern University. The doctors there are very good. They put me on Terazosin for both. I quickly developed severe ... more »
In 2007 I was diagnosed with HBP and enlarged prostate at the same time. I was working and had medical coverage with my PCP at Nova Southeastern University. The doctors there are very good. They put me on Terazosin for both. I quickly developed severe rash, hives, swollen face, neck, throat, etc and had to go to emergency. They took me off Terazosin and gave me Flomax for the prostate and Lisinopril for the BP. The Flomax works fine-noside effects that I can tell except decreased semen production. I am a 58 year old male. But I quickly developed a cough and the took me off Losinopril right away and put me on Diovan, which worked great with no discernible side effects. Then I lost my job and had to go to the VA for my medical in January of 2009. Because my medical history included my emergency visit for a severe anaphylactic reaction to Terazosin, they allowed me to stay on Flomax. But I had no such record for the cough caused by Lisinopril. So they insisted that Diovan was too expensive and I had to try Lisinopril. Despite my complaining about the previous experience they insisted. I was given a little pink pill which did cause me to develop a minor cough. But being a good soldier, I decided to live with it. Then in August I noticed that my refill no longer had a pink pill but a larger yellow pill. And that was when the problems started. I first felt like food particles were stuck in my throat and nothing could get them out. That feeling would eventually disappear on its own only to later return. I visited the emergency room several times with severe flu like symptoms, including a severe cough. I also discovered a yellow film covering the back of my throat. And my tongue had a thick yellow coating on it that went all the way to the back. In some places this had strands that extended above the back of my tongue for about a half inch. In addition there were bumps on the top of the back of my tongue. This stuff could not be scraped off. The emergency doctors would examine my mouth and throat, tell me nothing was wrong and refuse to take a throat culture. They scheduled an appointment with ear, nose and throat and then canceled it. Eventually they scheduled a CT scan, which showed nothing abnormal. Finally my PCP examined me and said I had a severe allergic reaction to Lisinopril. So a week ago she took me off Lisinopril and put me on Amlodipine. I'm actively researching the side effects of that and will get off if I see anything I don't like. But my goal now is to find natural substances to treat both the enlarged prostate and the HBP. The yellow coating on my throat is beginning to disappear. Still no difference with the yellow coating on my throat. I believe I have seen slight improvement in the cough, but not nearly enough for my liking. I worry whether I will ever be able to get rid of it. I do have more energy now. Any idea how long it will take to get rid of this cough?